MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. RSS GLENOSPHERE. CONCENTRIC-S. 5MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ASCENSION ORTHOPEDICS, INC. RSS GLENOSPHERE. CONCENTRIC-S. 5MM; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number GLS-0961-05C-S
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 07/07/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tsa surgery had been performed on (b)(6) 2023, the patient experienced a disassociation of the rss glenosphere and the base plate.This adverse event was solved via a revision surgery on (b)(6) 2023 during which the glenosphere and the liner were explanted and exchanged.Current health status of the patient is unknown.
 
Additional Manufacturer Narrative
Internal reference number: (b)(4) h10: smith & nephew is submitting this report pursuant to the provisions of 21 c.F.R.Part 803.This report may be based upon information which smith & nephew has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, smith & nephew, or its employees, that the report constitutes an admission that the device, smith & nephew or its employees caused or contributed to the potential event described in this report.
 
Additional Manufacturer Narrative
The devices were not returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that, based on the limited information provided, the clinical root cause of the reported, ¿patient experienced a disassociation of the rss glenosphere from the base plate" cannot be definitively concluded.The provided right shoulder x-ray confirms the stated device failure mode and shows the glenosphere component disassociated from the baseplate.The patient impact beyond the reported shoulder implant dissociation and subsequent revision cannot be determined.The patient¿s current health status is unknown.Therefore, no further clinical/medical assessment can be rendered.A review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the glenosphere, a review of complaint history based on the historical data revealed similar events for the listed batch, this failure mode will be monitored for future complaints for any necessary corrective actions.For the liner, a review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for titan total shoulder system revealed in adverse events that migration of the implants can occur due to loss of fixation, trauma, malalignment, bone resorption, and/or excessive activity.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, surgical technique, size selected and/or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
RSS GLENOSPHERE. CONCENTRIC-S. 5MM
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key17608190
Report Number3002788818-2023-00061
Device Sequence Number7552363
Product Code PHX
UDI-Device Identifier00885556863817
UDI-Public00885556863817
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K213827
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue NumberGLS-0961-05C-S
Device Lot Number213368
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer10/10/2023
Initial Report FDA Received Date08/23/2023
Supplement Report FDA Received Date10/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LNR-0960-191-9S/RSS HXL LINER STANDARD. +9S
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR
Patient SexMale